Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 416, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 18, 2021, 6:42 PM CDT for Cleveland County, Oklahoma. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2021, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 18, 2021, 7:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cleveland County, OK
The radar
The Norman radar (KTLX), 24 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 7:10 PM CDT | HAIL 1 | 4 Wnw Moore, OK | LOCATED AT 119TH STREET AND PENN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 241 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WUUS54 KOUN 182342
SVROUN
OKC027-190015-
/O.NEW.KOUN.SV.W.0416.210718T2342Z-210719T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
642 PM CDT Sun Jul 18 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northwestern Cleveland County in central Oklahoma...
* Until 715 PM CDT.
* At 642 PM CDT, a severe thunderstorm was located over southwestern
Oklahoma City, or 4 miles southeast of Will Rogers Airport, moving
east-southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Southern Oklahoma City, western Norman and Moore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3524 9746 3528 9756 3529 9756 3530 9758
3531 9763 3538 9762 3538 9741
TIME...MOT...LOC 2342Z 280DEG 9KT 3534 9755
HAIL...1.00IN
WIND...60MPH
$$
..speg.1 follow-up statement
037
WWUS54 KOUN 190015
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
715 PM CDT Sun Jul 18 2021
OKC027-190025-
/O.EXP.KOUN.SV.W.0416.000000T0000Z-210719T0015Z/
Cleveland OK-
715 PM CDT Sun Jul 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLEVELAND COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been allowed to expire. However
gusty winds and heavy rain are still possible with this thunderstorm
as it slowly moves across southwest Oklahoma City and western Moore.
LAT...LON 3524 9746 3528 9756 3529 9756 3530 9758
3531 9763 3538 9762 3538 9741
TIME...MOT...LOC 0015Z 280DEG 9KT 3533 9746
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:21 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jul 18, 2:21 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Norman OK 221 PM CDT Sun Jul 18 2021 ...New LONG TERM... .SHORT TERM... (This afternoon through Monday) Issued at 1246 PM CDT Sun Jul 18 2021 A NW to SE oriented stationary boundary is currently draped across central OK this afternoon. This will be the location where isolated to scattered showers and thunderstorms develop through this evening. The highest chances are expected over SE OK where both surface observation and vis satellite suggest enhanced convergence with cu fields developing. In addition to diurnal convection along the boundary, an ongoing thunderstorm complex moving out of west central KS should enter NW OK around 23-00Z. A narrow environment of deep layer shear and instability should be present across this area as it continues to track south southeastward into west central OK after dark. Damaging wind gusts could accompany these storms, along with marginally severe hail until midnight or so. Late tonight, the surface front will move southwestward as a quasi cold front. Stratus may redevelop by early Mon morning behind it but confidence in how long it will persist is low. Temps should be much more bearable behind it regardless, and if stratus does linger by this time tomorrow it could be similar to what NE OK is experiencing right now (upper 70s to low 80s). As far as PoPs are concerned for tomorrow, it appears most of the region will be impacted by drier mid to upper air/subsidence as a shortwave trough within northerly flow moves into central AR by mid day. The exception will be over the extreme west where a secondary perturbation within sfc upslope flow could result in additional showers and thunderstorms throughout the day but confidence is on the low side regarding this scenario. && .LONG TERM... (Monday night through next Saturday) Issued at 221 PM CDT Sun Jul 18 2021 There is at least a chance that afternoon convection could still affect the southwestern portion of the area Monday evening, but the best signal is pushing west of the forecast area by the time we get into the evening hours. Otherwise POPs will generally be confined to low POPs in the southeast at various times closer to the proximity of the broad mid-level through remaining just southeast of the area. The large mid-level anticyclone over the southwestern U.S. builds into the into the central and northern Plains bringing warmer temperatures and helping to cut off any significant chance of precipitation through most of the area (except perhaps the southeast). && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Sun Jul 18 2021 MVFR cigs will continue for another hour or two over PNC and SWO. At least scattered cumulus is then expected for the rest of the afternoon and evening for most terminals. Thunderstorms will likely develop NW to SE along a cold front later today. However, most should remain confined to SE OK away from terminals so have only included VCTS over OUN. Later this evening, additional showers and thunderstorms are expected near NW OK near WWR. Brief IFR to MVFR cigs will develop behind the cold front early Mon morning. && .UPPER AIR... Issued at 1246 PM CDT Sun Jul 18 2021 An Upper Air flight is not planned for today. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 85 66 86 / 40 20 0 0 Hobart OK 71 87 65 87 / 30 30 10 0 Wichita Falls TX 74 89 68 89 / 40 30 10 0 Gage OK 69 84 63 86 / 40 30 0 0 Ponca City OK 68 86 64 85 / 20 20 0 0 Durant OK 74 88 68 89 / 60 20 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....68 AVIATION...26
Hazardous weather outlook, Jul 18, 3:07 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 307 PM CDT Sun Jul 18 2021 OKZ004>048-050>052-TXZ083>090-192015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 307 PM CDT Sun Jul 18 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across portions of northwestern Oklahoma. The slight risk is northwest of a line from Arnett to Woodward to Alva. There is also a marginal risk of severe thunderstorms to the south and east of the slight risk and northwest of a line from Hollis to Cordell to Watonga to Medford. Showers and thunderstorms moving south through western Kansas will move into northwestern Oklahoma this afternoon and evening with some additional thunderstorms developing over northwestern Oklahoma. Some of these storms may be severe with wind gusts of 60 to 70 mph and hail to the size of quarters. The severe weather potential will linger into the evening before diminishing around midnight. Elsewhere, thunderstorms will be scattered across southern and western Oklahoma and western sections of north Texas through mid- evening. Although some of these storms could be strong, the severe weather potential is lower in these areas. Heavy rainfall will also be possible with any of the storms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will be possible on Monday and Tuesday with localized flooding as the only hazard. Thunderstorms will return on Thursday through Saturday across southeast Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 18, 5:59 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 559 PM CDT Sun Jul 18 2021 OKZ023-024-182330- Canadian OK-Caddo OK- 559 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Canadian and northeastern Caddo Counties Until 630 PM CDT... AT 557 PM CDT, a strong thunderstorm was located 4 miles east of Lookeba, moving west at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3545 9819 3527 9818 3525 9846 3547 9848 TIME...MOT...LOC 2257Z 88DEG 12KT 3536 9828 ..speg.
Special weather statement, Jul 18, 6:02 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 602 PM CDT Sun Jul 18 2021 OKZ035-037-038-182330- Kiowa OK-Tillman OK-Comanche OK- 602 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa... northeastern Tillman and southwestern Comanche Counties Until 630 PM CDT... AT 601 PM CDT, a strong thunderstorm was located 4 miles west of Indiahoma, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3461 9896 3469 9876 3449 9861 3439 9891 TIME...MOT...LOC 2301Z 338DEG 7KT 3459 9883 ..speg.
Special weather statement, Jul 18, 6:04 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
604 PM CDT Sun Jul 18 2021
OKZ014-182330-
Roger Mills OK-
604 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County
Until 630 PM CDT...
AT 559 PM CDT, a strong thunderstorm was located near Reydon, moving
southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3576 9998 3568 9969 3549 9985 3561 10000
3573 10000
TIME...MOT...LOC 2259Z 303DEG 10KT 3567 9994
..speg.Special weather statement, Jul 18, 6:08 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 608 PM CDT Sun Jul 18 2021 OKZ022-182345- Washita OK- 608 PM CDT Sun Jul 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Washita County Until 645 PM CDT... AT 603 PM CDT, a strong thunderstorm was located near Burns Flat, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3542 9924 3546 9897 3524 9890 3524 9922 TIME...MOT...LOC 2303Z 348DEG 9KT 3537 9912 ..speg.
Special weather statement, Jul 18, 6:32 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
632 PM CDT Sun Jul 18 2021
OKZ021-022-190000-
Washita OK-Beckham OK-
632 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Washita and east
central Beckham Counties Until 700 PM CDT...
AT 630 PM CDT, a strong thunderstorm was located 7 miles north of
Retrop, moving south at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3537 9928 3512 9913 3512 9941 3511 9941
3511 9944 3512 9944 3512 9946 3531 9949
TIME...MOT...LOC 2330Z 342DEG 13KT 3527 9937
..speg.Special weather statement, Jul 18, 6:39 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
639 PM CDT Sun Jul 18 2021
OKZ028-029-190015-
Cleveland OK-McClain OK-
639 PM CDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cleveland and
northwestern McClain Counties Until 715 PM CDT...
AT 636 PM CDT, a strong thunderstorm was located over southwestern
Oklahoma City, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3520 9750 3532 9765 3538 9763 3538 9757
3537 9740
TIME...MOT...LOC 2336Z 291DEG 8KT 3533 9757
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:12 PM CDT | Areal Flood Advisory | OUN | Cotton | 3 hr |
| Jul 18, 2:44 PM CDT | Special Weather Statement | OUN | Woodward | 46 min |
| Jul 18, 3:07 PM CDT | Special Weather Statement | OUN | Custer | 23 min |
| Jul 18, 3:18 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 42 min |
| Jul 18, 3:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Jul 18, 3:57 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jul 18, 4:01 PM CDT | Special Weather Statement | OUN | Kiowa | 29 min |
| Jul 18, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 41 min |
| Jul 18, 4:35 PM CDT | Special Weather Statement | OUN | Custer, Dewey | 25 min |
| Jul 18, 4:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa | 26 min |
| Jul 18, 5:01 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jul 18, 5:04 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Jul 18, 5:05 PM CDT | Special Weather Statement | OUN | Custer | 25 min |
| Jul 18, 5:14 PM CDT | Special Weather Statement | OUN | Woods | 31 min |
| Jul 18, 5:31 PM CDT | Special Weather Statement | OUN | Ellis | 29 min |
| Jul 18, 5:34 PM CDT | Special Weather Statement | OUN | Custer | 26 min |
| Jul 18, 5:50 PM CDT | Special Weather Statement | OUN | Woodward | 25 min |
| Jul 18, 5:59 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Jul 18, 6:02 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Jul 18, 6:04 PM CDT | Special Weather Statement | OUN | Roger Mills | 26 min |
| Jul 18, 6:08 PM CDT | Special Weather Statement | OUN | Washita | 37 min |
| Jul 18, 6:32 PM CDT | Special Weather Statement | OUN | Washita | 28 min |
| Jul 18, 6:39 PM CDT | Special Weather Statement | OUN | Cleveland | 36 min |
| Jul 18, 6:50 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jul 18, 6:52 PM CDT | Special Weather Statement | OUN | Tillman | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.